Alert archive / California / Wind Advisories in 2011

Wind Advisory 15, NWS Phoenix, AZ

April 25, 2011

NWS Phoenix, AZ issued this wind advisory at Apr 25, 2011, 2:08 PM PDT. It took effect at Apr 25, 2011, 4:04 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 2:08 PM PDT (21:08 UTC)
In effect from
Apr 25, 2011, 4:04 PM PDT
Expired
Apr 25, 2011, 8:58 PM PDT
In force
5 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS75 KPSR 252108
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
208 PM MST MON APR 25 2011

.WINDS WILL INCREASE THIS EVENING AND TONIGHT AS A PACIFIC COLD FRONT
MOVES ACROSS SOUTHEAST CALIFORNIA. THE STRONGEST WINDS WILL BE CAPABLE
OF PRODUCING AREAS OF BLOWING DUST AND REDUCED VISIBILITY.

CAZ030-032-033-261200-
/O.NEW.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
208 PM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT
TUESDAY. 

* AFFECTED AREA: JOSHUA TREE NATIONAL PARK...CENTRAL AND EASTERN
  RIVERSIDE COUNTY INCLUDING INTERSTATE 10 FROM CHIRIACO SUMMIT TO
  DESERT CENTER...AND IMPERIAL COUNTY INCLUDING INTERSTATE 8.

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP BY 10 PM AND CONTINUE
  UNTIL 5 AM TUESDAY.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE VISIBILITY AT
  TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING CONDITIONS MAY BE
  ENCOUNTERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SS
2 follow-up statements
988 
WWUS75 KPSR 252304
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
404 PM MST MON APR 25 2011

.WINDS WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AS A PACIFIC COLD
FRONT MOVES ACROSS SOUTHEAST CALIFORNIA. THE STRONGEST WINDS WILL BE
CAPABLE OF PRODUCING AREAS OF BLOWING DUST AND REDUCED VISIBILITY.

CAZ030-261200-
/O.EXT.KPSR.WI.Y.0015.110425T2304Z-110426T1200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
404 PM PDT MON APR 25 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* AFFECTED AREA: JOSHUA TREE NATIONAL PARK

* TIMING: STRONG AND GUSTY WINDS HAVE DEVELOPED LATE THIS AFTERNOON
  AND WILL CONTINUE UNTIL 5 AM TUESDAY.

* WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE 
  VISIBILITY AT TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING 
  CONDITIONS MAY BE ENCOUNTERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-261200-
/O.CON.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
404 PM PDT MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
PDT TUESDAY. 

* AFFECTED AREA: CENTRAL AND EASTERN RIVERSIDE COUNTY INCLUDING
  INTERSTATE 10 FROM CHIRIACO SUMMIT TO DESERT CENTER...AND IMPERIAL
  COUNTY INCLUDING INTERSTATE 8.

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP BY 10 PM AND
  CONTINUE UNTIL 5 AM TUESDAY. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: BLOWING DUST OR BLOWING SAND WILL LIMIT THE 
  VISIBILITY AT TIMES TO LESS THAN A MILE. HAZARDOUS DRIVING 
  CONDITIONS MAY BE ENCOUNTERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
469 
WWUS75 KPSR 260358
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
858 PM MST MON APR 25 2011


CAZ030-260500-
/O.CAN.KPSR.WI.Y.0015.000000T0000Z-110426T1200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
858 PM PDT MON APR 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDY CONDITIONS WILL PERSIST OVERNIGHT BUT GUSTS WILL GENERALLY
REMAIN BELOW 40 MPH.

$$

CAZ032-033-260500-
/O.CAN.KPSR.WI.Y.0015.110426T0500Z-110426T1200Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
858 PM PDT MON APR 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDY CONDITIONS WILL PERSIST OVERNIGHT BUT GUSTS WILL GENERALLY
REMAIN BELOW 40 MPH.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:35 AM PDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 25, 9:35 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
935 AM MST MON APR 25 2011

.SYNOPSIS...
DRY WEATHER WILL PERSIST THROUGH THIS WEEK. A PASSING WEATHER
DISTURBANCE WILL BRING BREEZY CONDITIONS TODAY AND TUESDAY WHILE
LEAVING BEHIND VERY DRY AIR OVER THE REGION. A RIDGE OF HIGH
PRESSURE COMBINED WITH THE DRY AIR WILL LEAD TO A WARMING TREND WITH
HIGHS ON THE LOWER DESERTS REACHING THE UPPER 90S TO AROUND 100 BY
THURSDAY. COOLER TEMPERATURES AND STRONGER WINDS ARE ANTICIPATED
LATE IN THE WEEK AS A LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN
STATES.

&&

.DISCUSSION...
MID MORNING WATER VAPOR IMAGERY REVEALS A WEAKENING RIDGE ACROSS THE
DESERT SOUTHWEST. A WEAK TROUGH WAS NOTED IN THE FLOW ACROSS
SOUTHERN OREGON...OTHERWISE CONDITIONS WERE FAIRLY BENIGN ACROSS
THIS PORTION OF THE CONUS.  MORNING VISIBLE IMAGERY SHOWS A FAIRLY
THIN AREA OF HIGH CLOUD COVER ACROSS CALIFORNIA...ARIZONA...AND NEW
MEXICO...NOT NEARLY ENOUGH TO CALL IT A CLOUDY DAY BUT NONETHELESS
ENOUGH TO WARRANT A MENTION IN THE FORECAST. I MADE SOME MINOR
ADJUSTMENTS TO TEMPS AND CLOUD COVER BASED ON TRENDS SO FAR...BUT
ALL IN ALL NOTHING MAJOR. STILL LOOKS LIKE DESERT HIGHS IN THE UPPER
80S THIS AFTERNOON WITH SOME BREEZINESS LATER TODAY. WINDS ARE
EXPECTED TO BE WEAKER THAN THOSE SEEN ON SUNDAY...GENERALLY 10-20
MPH.

INCOMING 12Z MODEL DATA CONTINUES TO INDICATE WARMING TEMPERATURES
THROUGH THE UPCOMING WEEK. CURRENT FORECAST TRENDS LOOK GOOD THROUGH
THE NEXT SEVEN DAYS...NOT ANTICIPATING ANY MAJOR CHANGES TO THE
FORECAST THINKING WITH THE AFTERNOON ISSUANCE.

&&

.PREVIOUS DISCUSSION...
ON TUESDAY...THE SUBTROPICAL RIDGE BEGINS ADVANCING EASTWARD WITH
THE MAIN EFFECT BEING LOCALLY BREEZY CONDITIONS...MOST NOTABLY ALONG
THE LOWER COLORADO RIVER VALLEY...WITH VERY DRY AIR. IN FACT SURFACE
DEW POINTS WILL DROP INTO THE TEENS AND SINGLE DIGITS. SOME SLIGHT
COOLING MAY SNEAK INTO WESTERN PORTIONS OF THE CWA TUESDAY.

WINDS WILL BE LIGHT WEDNESDAY AND THURSDAY AND TEMPERATURES WILL
INCREASE...INTO THE UPPER 90S TO AROUND 100 ON THE LOWER DESERTS BY
THURSDAY.

A COOLING TREND IS EXPECTED FRIDAY AND SATURDAY AS A STRONG LOW
PRESSURE SYSTEM MOVES THROUGH THE WESTERN STATES. THERE IS SOME
DISAGREEMENT BETWEEN THE GFS AND ECMWF ON HOW MUCH COOLING THERE
WILL BE. THE ECWMF HAS A MORE AMPLIFIED FLOW PATTERN THAN THE GFS
WHICH ALLOWS TROUGHING OVER THE INTERIOR WEST TO DIG FURTHER SOUTH.
WHILE THE GFS ENSEMBLE MEAN AGREES WELL WITH THE GFS OPERATIONAL
RUN...THERE IS NOW SOME RUN TO RUN CONSISTENCY WITH THE ECMWF WHICH
LENDS SOME MORE CREDENCE TO ITS SOLUTION. TOOK A BLENDED APPROACH
TO SHOW MODEST COOLING FOR THE WEEKEND. ALONG WITH THE COOLING TREND
WINDS WILL ALSO BE STRONGER. TAKING THE ECMWF AT FACE
VALUE...CONDITIONS WOULD STILL REMAIN DRY.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KIPL AND KBLH AIRFIELDS...

THROUGH 19Z MON...MOSTLY CLEAR WITH LIGHT WIND UNDER 10 KNOTS.
BETWEEN 19Z MON AND 03Z TUE...INCREASING AFTERNOON/EVENING WESTERLY
WINDS AREA-WIDE...PEAKING TO BETWEEN 20-25 KNOTS AROUND 01Z TUE...
THEN SLOWLY DIMINISHING. OTHERWISE MOSTLY CLEAR SKIES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A WARM AND VERY DRY AIRMASS WILL SPREAD ACROSS THE REGION THIS
PERIOD...WITH THE HOTTEST DAY ON THURSDAY. AFTERNOON TEMPERATURES
THURSDAY WILL TOP OUT AT 100 DEGREES ON THE SOUTHEAST CA AND
SOUTHWEST AZ DESERTS...SLIGHTLY COOLER FRIDAY AND THE WEEKEND.
MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS THIS
PERIOD. THE BREEZIEST DAY WILL BE THURSDAY WITH 15 TO 25 MPH WEST
WINDS...GUSTING TO NEAR 35 MPH IN SOUTHEAST CA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/AJ
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.